Facebook Pixel
EmpowHER Guest

ECP and still no period

By Anonymous January 31, 2017 - 8:09am
Rate This

Hi all,

My period ended on December 8 and I had sex on December 13 but the condom broke. I took an ECP on the 15th. I had withdrawal bleeding for 5 days a week later, clotting and all. I have yet to get a period. I took a HPT but it came out negative. Should I test again or wait it out? Could it be the pills that messed up my period?

Add a Comment2 Comments


Hello Anonymous,

Welcome to EmpowHER. I am glad you reached out to us with your concern about a late period.

Changes in the menstrual cycle are a reported side effect of an emergency contraceptive. Some women will start their next period earlier or later than expected, usually not by more than five days. Flow can be lighter or heavier than normal.

The withdrawal bleeding was proof the pill was effective and prevented you from becoming pregnant.


January 31, 2017 - 9:08am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thanks Maryann. It has skipped January but I'll anticipate that it will come in February. Thanks a million for the help.

January 31, 2017 - 12:36pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!